MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 EMSYS LNR AOX +4N 54X36; HIP IMPLANT : ACETABULAR LINER

DEPUY IRELAND - 3015516266 EMSYS LNR AOX +4N 54X36; HIP IMPLANT : ACETABULAR LINER
Model Number 4722-54-436
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526); Unspecified Musculoskeletal problem (4535)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Clinical notification received for revision due to recurrent dislocations.Date of implant: (b)(6) 2023.Date of revision: (b)(6) 2023.(left hip).Treatment: head, liner, and cup were revised.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (clinical codes).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.On (b)(6), 2023, the patient received a primary left direct anterior approach total hip arthroplasty, using depuy emphasys stem and cup, with ceramic on poly articulation, to address avascular necrosis of the left femoral head.There were no reported complications.On (b)(6), 2023, the patient was revised to address recurrent instability and multiple anterior hip dislocations.It was diagnosed as the cup being malpositioned with too much anteversion, and was more vertical than intended, allowing impingement in extension with leg external rotation.Both the emphasys cup and emphasys stem were found to already have a good fixation, though 2 months out from the implant date.The cup was explanted, along with the head, screws, and liner; the stem was retained.A pinnacle cup with two screws was placed, along with a 40mm liner and +12 mm 40mm head.There were no complications.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Investigation summary: the device associated with this report was not returned to depuy synthes for evaluation.Review of the x-rays evidence confirm the reported allegation.Based on the position of the femoral head regarding the cup, a dislocation event between the liner and the femoral head was able to be confirmed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
EMSYS LNR AOX +4N 54X36
Common Device Name
HIP IMPLANT : ACETABULAR LINER
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17286748
Report Number1818910-2023-13768
Device Sequence Number6223880
Product Code LPH
UDI-Device Identifier10603295500063
UDI-Public10603295500063
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K221636
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4722-54-436
Device Catalogue Number472254436
Device Lot Number3922485
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/05/2023
08/08/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date07/14/2023
08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTA CER HEAD 12/14 36MM +5.; EMSYS SHL 3HOLE 54.; EMSYS STEM CLRD HO 8.; PINN CAN BONE SCREW 6.5MMX15MM.; PINN CAN BONE SCREW 6.5MMX35MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite